Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Googled "Finasteride side effects"
What is your current age, height, weight?
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
What condition was being treated with the drug?
Hair loss at an early age
For how long did you take the drug (weeks/months/years)?
How old were you, and WHEN (date) did you start the drug?
17 years old, 30th August 2018
How old were you when you quit, and WHEN (date) did you quit?
17 years old, 31st August 2018
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
Noticed sleepiness after the first dose, and sexual sides after the second dose.
What side effects did you experience that have yet to resolve since discontinuation?
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections (had it for a few weeks, seems to be coming back now)
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate (again, had it at first but seems to be recovering)
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat (was severe at the beginning, better now)
Difficulty Focusing / Concentrating (same as above)
Confusion (same as above)
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled) (dick looks really limp sometimes)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Muscle Wastage (maybe a little bit?)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion (a little bit, but could be just due to me worrying about this condition)
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Healthy eating and light exercise
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
Male pattern hair loss runs aggressively in my family, and I was no different. I started noticing hair thinning when I was 16 years old, and was in denial for almost a year until it got too noticeable to ignore. Visited a dermatologist in August 2018 and got prescribed generic 5mg Finasteride cut into quarters. The dermatologist told me that side effects are extremely rare and if I encounter “anything uncomfortable”, I could stop the drug and the symptoms would go away.
I had done a lot of research about Finasteride and knew of the side effects. I decided to give it a try and promised to myself that if I encountered ANY side effects that I would stop immediately, to not risk any permanent damage. I took my first dose of 1.25mg Finasteride on August 30th. For the first few hours I didn’t notice anything, but about 6 hours after taking the pill I became REALLY tired. I decided to take a nap and felt slightly better. Had no more issues that day.
The next morning I took my second dose. During the day I started to get some testicular ache. I had read from forums that this was a rather common side effect, but I wanted to play it 100% safe so I decided to stop taking Fin. I masturbated that night and my semen was very watery. Another common side effect I had read about. Didn’t really worry at this point.
However the next morning when I woke up, I realized that my libido was completely GONE. Such an odd feeling. It felt like anything sexual was completely erased from my mind, like castration. I could look at women and wouldn’t feel a thing. I didn’t panic at all, and just thought “well, I guess Finasteride isn’t for me. So glad I decided to quit” and expected to get better in the next few days/weeks.
In the following week my sleep quality deteriorated and I got massive brain fog and emotional blunting. I didn’t feel like myself. It kinda felt like a hangover, couldn’t focus on anything, couldn’t find the right words etc. Felt like a completely different person. Still didn’t really panic because I thought it’d get better since I wasn’t taking Fin anymore. This severe brain fog lasted about 10 days, and I’d say it’s about 80% cleared now.
Im now almost three weeks off the poison and the mental side effects are thankfully clearing up, slowly but surely. However my libido is still pretty much nonexistent, and my penis feels numb and somewhat disconnected from my body. It’s a weird feeling. I used to masturbate almost everyday before Finasteride, now I can’t even get it up to porn more than maybe three times a week. My orgasms sometimes feel really dull and weird. The watery semen however feels back to normal. I’ve also been getting weird suicidal thoughts lately, I’m not depressed at all but just this weird urge that I need to kill myself. Really strange. I’ve read some of the stories here and realize it’s most likely the drug causing these thoughts and not me, so I won’t act on these thoughts, don’t worry.
So yeah, as I said it’s been almost three weeks since I took my last pill of Finasteride. Really hope I can get my libido back and my mental health back to 100%. I really hope and pray that I’m not so unlucky that not only did I start balding at 16, but I developed permanent side effects from taking two pills of Finasteride. That would be such a slap in the face. Anyway guys thanks for reading and share your thoughts if you can help in any way.